Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 55, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 13, 2003, 4:12 AM CST for Hinds County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2003, 4:12 AM CST (10:12 UTC)
- Expired
- Mar 13, 2003, 4:50 AM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Hinds County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
406 WUUS54 KJAN 131012 SVRJAN MSC049-131050- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 412 AM CST THU MAR 13 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HINDS COUNTY IN CENTRAL MISSISSIPPI * UNTIL 450 AM CST * AT 412 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF BYRAM...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BYRAM AT 430 AM CST HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM. LAT...LON 3223 9046 3214 9046 3214 9023 3227 9021 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 1:45 AM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 13, 1:45 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 145 AM CST THU MAR 13 2003 FORECAST CHALLENGES .SHORT TERM... TO DETERMINE THE CHANCES OF SHOWERS AND THUNDERSTORMS WITH LACK OF WIND SHEAR FOR TODAY THROUGH FRIDAY NIGHT...AS WELL AS ITS AFFECT ON TEMPS. .LONG TERM... IT WILL BE TO ASSESS THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR SATURDAY THROUGH WEDNESDAY...ESPECIALLY WITH GOOD JET DYANMICS FOR LATE MONDAY THROUGH WEDNESDAY. ...CURRENTLY... A MILD ZONAL PATTERN WAS IN PLACE WITH A SHORT WAVE OVER THE NORTHWEST DELTA REGION. THIS WAS AHEAD OF A SHORT WAVE TROUGH THAT OVER THE SOUTHERN PLAINS MOVING TOWARD THE LOWER MISSISSIPPI VALLEY. CONVECTION WAS EXITING ACROSS THE SOUTHEAST...WITH NO SIGNIFICANT WIND SHEAR OR JET DYNAMICS. ON THE SURFACE A FRONTAL BOUNDARY EXTENDED FROM THE SOUTHERN PLAINS TO THE MIDDLE MISSISSIPPI VALLEY. IT WAS MILD WITH TEMPS IN THE 60S. BROAD UPPER TROUGH THAT WILL AFFECT OUR REGION EARLY NEXT WEEK WAS NOTED OVER THE EASTERN PACIFIC. SHORT TERM...TODAY THROUGH FRIDAY NIGHT... THE MODELS SHOW THE FRONT COMING THROUGH THE REGION TODAY. THE GFS HINTS OF AN MCS PUSHING ACROSS THE SOUTHERN TIER WITH BASIN AMOUNTS AROUND AN INCH. WILL PUT THE BEST POPS IN THE SOUTH. THE FRONT WILL SETTLE JUST SOUTH OF INTERSTATE 20 BY THIS EVENING. THE SHORTWAVE TROUGH WILL MOVE INTO THE REGION FROM THE NORTHWEST. THE FLOW WILL CONTINUE TO BE RATHER WEAK WITH SOME DEEP LAYERED SHEAR. COLD MID LEVEL TEMPS WILL CONTRIBUTE TO LAPSE RATES OF ROUND 7 DEGREE C...MUCAPES 2000 TO 2500. FRONTAL BOUNDARY SHOULD HELP PROVIDE LIFT FOR CONVECTIVE DEVELOPMENT. THE MAIN RISK FROM SOUNDING PROFILES WILL BE HAIL FROM MUITICELL STORMS PER SPC. FORCING WILL BE RATHER WEAK. FOR TONIGHT THE SHORT WAVE TROUGH WILL BECOME CLOSED AS IT SETTLES OVER THE REGION. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE OVERNIGHT HOURS. WILL KEEP BEST SCATTERED POPS SOUTH HALF. THE MODELS ...INCLUDING THE UKMET PUSH THE BOUNDARY TO THE COAST BY FRIDAY MORNING. ON FRIDAY THE CLOSED UPPER LOW WILL LINGER OVER THE REGION WITH COOL MIDLEVEL TEMPS OF AROUND 18 DEGREES. THE BEST MEAN MOISTURE WILL BE CENTRAL AND SOUTH. THE CLOSED UPPER SYSTEM WILL CONTINUE TO HANG OVER THE REGION THROUGH FRIDAY NIGHT. SO WITH SYSTEM AROUND WILL KEEP CONVECTIVE POPS THROUGH FRIDAY NIGHT. WILL KEEP BEST SCATTERED POPS CENTRAL AND SOUTH FOR FRIDAY/FRIDAY NIGHT. WILL GO WITH A BLEND OF MAV/ETA TEMPS. LONGTERM...SATURDAY THROUGH WEDNESDAY... THE 00Z GFS FINALLY KICKS OUT THE UPPER CLOSED SYSTEM BY SATURDAY EVENING....TAKING GOOD MEAN MOISTURE OUT WITH IT ON SATURDAY NIGHT. ON SUNDAY SOUTHERLY FLOW REDEVELOPS ACROSS THE REGION AHEAD OF A PACIFIC FRONTAL BOUNDARY MOVING THROUGH THE PLAINS. OF INTEREST IS A BROAD UPPER TROUGH THAT WILL DEVELOP THE REGION ON LATE SUNDAY NIGHT INTO EARLY NEXT WEEK. THE UPPER TROUGH IS CURRENTLY OVER THE EASTERN PACIFIC. GOOD LOWER AND UPPER JET DYNAMICS PUSHES INTO THE REGION ON MONDAY...TRIGGERING THE POSSIBILITY OF SOME STRONG STORMS FOR TUESDAY. THE CANADIAN...NOGAPS...UK...EUROPEAN...AND NOGAPS AGREE WITH THE JET DYNAMICS OF THE BROAD UPPER TROUGH DEVELOPING FOR THE EARLY TO THE MIDDLE PART OF NEXT WEEK. ALL MODELS PAINT A POTENT STORM SYSTEM MOVING THROUGH THE REGION DURING THE PERIOD. WILL MAKE A SLIGHT ADJUSTMENT TO EXTENDED BY PUTTING A SLIGHT CHANCE FOR SUNDAY. THE REST OF EXTENDED APPEARS TO BE ON TRACK. PRELIMINARY NUMBERS... JAN 076/055/074/052/72 6433 MEI 076/054/074/050/68 6433 THANKS FOR THE COORDINATION KLIX .JAN... AR...NONE. LA...NONE. MS...NONE. 17
Hazardous weather outlook, Mar 13, 4:04 AM CST, 8 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0404 AM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA TODAY. THE PRIMARY SEVERE WEATHER RISK WILL BE LARGE HAIL. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL DEVELOP SOUTHWARD ACROSS THE LOWER MISSISSIPPI VALLEY REGION THROUGH TONIGHT. AHEAD OF THE TROUGH...THE ATMOSPHERE IS MOIST AND UNSTABLE...AND FAVORABLE FOR THUNDERSTORM DEVELOPMENT. IT APPEARS THAT THUNDERSTORMS WILL BE MOST NUMEROUS GENERALLY ALONG AND SOUTH OF INTERSTATE 20...IN THE VICINITY OF A WEAK SURFACE BOUNDARY. AS THE UPPER LEVEL TROUGH APPROACHES FROM THE NORTH...IT WILL INTERACT WITH THE SURFACE BOUNDARY TO GENERATE NEW THUNDERSTORMS LATER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... A LARGE AND POWERFUL SPRING STORM IS EXPECTED TO AFFECT THE OUTLOOK AREA EARLY NEXT WEEK...PRIMARILY FROM LATE MONDAY INTO EARLY WEDNESDAY. STRONG THUNDERSTORMS AND HEAVY RAINFALL ARE LIKELY TO ACCOMPANY THIS SYSTEM. A STRONG JET STREAM CURRENTLY OVER THE PACIFIC OCEAN...WILL DRIVE LARGE AMOUNTS OF POTENTIAL STORM ENERGY INTO THE SOUTHERN PLAINS BY MONDAY...LEADING TO THE DEVELOPMENT OF AN INTENSE LOW PRESSURE SYSTEM. SEVERAL ROUNDS OF THUNDERSTORMS MAY DEVELOP OVER THE LOWER MISSISSIPPI VALLEY REGION IN ASSOCIATION WITH THIS STORM SYSTEM...BEFORE A COLD FRONT SWEEPS THROUGH BY EARLY WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:24 PM CST | Severe Thunderstorm Warning | JAN | Jones | 46 min |
| Mar 12, 6:49 PM CST | Severe Thunderstorm Warning | JAN | Adams | 21 min |
| Mar 13, 4:38 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 47 min |
| Mar 13, 4:58 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 42 min |
| Mar 13, 5:55 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 30 min |
| Mar 13, 6:14 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 41 min |
| Mar 13, 6:22 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 43 min |
| Mar 13, 7:08 AM CST | Severe Thunderstorm Warning | JAN | Jones | 42 min |
| Mar 13, 7:57 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 43 min |
| Mar 13, 8:20 AM CST | Severe Thunderstorm Warning | JAN | Sunflower | 40 min |
| Mar 13, 8:31 AM CST | Severe Thunderstorm Warning | JAN | Leflore | 49 min |
| Mar 13, 8:49 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 51 min |
| Mar 13, 9:02 AM CST | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 43 min |
| Mar 13, 9:09 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 61 min |
| Mar 13, 9:22 AM CST | Severe Thunderstorm Warning | JAN | Madison | 58 min |
| Mar 13, 9:29 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 46 min |
| Mar 13, 9:48 AM CST | Severe Thunderstorm Warning | JAN | Webster | 42 min |
| Mar 13, 9:54 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 46 min |
| Mar 13, 10:07 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 58 min |
| Mar 13, 10:13 AM CST | Severe Thunderstorm Warning | JAN | Claiborne | 27 min |
| Mar 13, 10:17 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha | 43 min |
| Mar 13, 10:17 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 58 min |
| Mar 13, 10:27 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 58 min |
| Mar 13, 10:56 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 44 min |
| Mar 13, 11:02 AM CST | Severe Thunderstorm Warning | JAN | Clay | 13 min |
| Mar 13, 11:05 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 30 min |
| Mar 13, 11:06 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 49 min |
| Mar 13, 11:10 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 60 min |
| Mar 13, 11:21 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 74 min |
| Mar 13, 11:25 AM CST | Severe Thunderstorm Warning | JAN | Lawrence | 60 min |
| Mar 13, 11:52 AM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 48 min |
| Mar 13, 12:08 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 47 min |
| Mar 13, 12:35 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton | 60 min |
| Mar 13, 12:39 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 61 min |
| Mar 13, 1:00 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 40 min |
| Mar 13, 1:46 PM CST | Flash Flood Warning | JAN | Clarke | 119 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.